Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 3, 2017, 3:48 PM CST. It took effect at Feb 4, 2017, 9:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2017, 3:48 PM CST (21:48 UTC)
- In effect from
- Feb 4, 2017, 9:00 AM CST
- Expired
- Feb 5, 2017, 3:36 AM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
334 WHUS73 KGRB 032148 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CST FRI FEB 3 2017 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED SATURDAY... ..GUSTY SOUTHERLY WINDS ARE EXPECTED AHEAD OF APPROACHING LOW PRESSURE BY LATE SATURDAY MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT. WAVES WILL BUILD THROUGH THE DAY SATURDAY AND INTO THE EVENING...SLOWLY SUBSIDING OVERNIGHT AS WINDS BEGIN TO EASE AND VEER WEST. LMZ541>543-040600- /O.NEW.KGRB.SC.Y.0008.170204T1500Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 348 PM CST FRI FEB 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY. * WINDS...SOUTH AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE.| * WAVES...BUILDING TO 5 TO 8 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
628 WHUS73 KGRB 040313 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 913 PM CST FRI FEB 3 2017 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED SATURDAY... ..GUSTY SOUTHERLY WINDS ARE EXPECTED AHEAD OF APPROACHING LOW PRESSURE BY LATE SATURDAY MORNING. THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT. WAVES WILL BUILD THROUGH THE DAY SATURDAY AND INTO THE EVENING... SLOWLY SUBSIDING OVERNIGHT AS WINDS BEGIN TO EASE AND VEER WEST. LMZ541>543-041115- /O.CON.KGRB.SC.Y.0008.170204T1500Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 913 PM CST FRI FEB 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 9 AM CST SUNDAY... * WINDS...SOUTH AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE.| * WAVES...BUILDING TO 5 TO 8 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
883 WHUS73 KGRB 041102 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 502 AM CST SAT FEB 4 2017 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED TODAY... .GUSTY SOUTH WINDS AND BUILDING WAVES ARE EXPECTED AHEAD OF APPROACHING LOW PRESSURE. LMZ541>543-041915- /O.CON.KGRB.SC.Y.0008.170204T1500Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 502 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST SUNDAY... * WINDS...SOUTH INCREASING TO AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE.| * WAVES...BUILDING TO 5 TO 7 FT BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
863 WHUS73 KGRB 041621 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 AM CST SAT FEB 4 2017 ...GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES ARE EXPECTED AHEAD OF APPROACHING LOW PRESSURE SYSTEM TODAY. WINDS AND WAVES WILL SLOWLY SUBSIDE ON SUNDAY AS THE SYSTEM PULLS AWAY FROM THE REGION. LMZ541>543-050030- /O.CON.KGRB.SC.Y.0008.000000T0000Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1021 AM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KNOTS LATE THIS AFTERNOON AND EARLY EVENING. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH TO 10 TO 15 KNOTS SUNDAY AFTERNOON. * WAVES...BUILDING TO 4 TO 7 FEET LATE THIS AFTERNOON AND EVENING. WAVES WILL SUBSIDE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
207 WHUS73 KGRB 042130 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST SAT FEB 4 2017 ...GUSTY SOUTH TO SOUTHWEST WINDS AND HIGH WAVES TONIGHT... .GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES ARE EXPECTED THIS EVENING THROUGH SUNDAY MORNING AS A LOW PRESSURE SYSTEM MOVES FROM CENTRAL MINNESOTA TOWARD NORTHERN LAKE SUPERIOR. WINDS AND WAVES WILL SLOWLY SUBSIDE ON SUNDAY AS THE SYSTEM PULLS AWAY FROM THE REGION. LMZ541>543-050530- /O.CON.KGRB.SC.Y.0008.000000T0000Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 330 PM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KNOT EARLY THIS EVENING. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE. WINDS WILL DIMINISH TO 10 TO 15 KNOTS SUNDAY AFTERNOON. * WAVES...BUILDING TO 4 TO 7 FEET THIS BY THIS EVENING. WAVES WILL SUBSIDE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
589 WHUS73 KGRB 050319 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CST SAT FEB 4 2017 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES TONIGHT... .GUSTY SOUTHWEST WINDS AND HIGH WAVES ARE EXPECTED THIS EVENING THROUGH SUNDAY MORNING AS A LOW PRESSURE SYSTEM MOVES FROM CENTRAL MINNESOTA TOWARD NORTHERN LAKE SUPERIOR. WINDS AND WAVES WILL SLOWLY SUBSIDE ON SUNDAY AS THE SYSTEM PULLS AWAY FROM THE REGION. LMZ541>543-051130- /O.CON.KGRB.SC.Y.0008.000000T0000Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 919 PM CST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...SOUTHWEST TO 25 KTS WITH GUSTS 30 KNOT EARLY THIS EVENING. DECREASING TO 15 TO 25 KTS AFTER MIDNIGHT. WINDS WILL DIMINISH TO 10 TO 15 KNOTS SUNDAY AFTERNOON. * WAVES...4 TO 7 FEET. WAVES WILL SUBSIDE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
826 WHUS73 KGRB 050936 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CST SUN FEB 5 2017 ...WINDS AND WAVES ARE DIMINISHING... .GUSTY SOUTHWEST WINDS HAVE DIMINISHED AND WAVES ARE SUBSIDING. LMZ541>543-051045- /O.CAN.KGRB.SC.Y.0008.000000T0000Z-170205T1500Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 336 AM CST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE DIMINISHED AND WAVES ARE SUBSIDING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:20 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 3, 3:20 PM CST, 28 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 320 PM CST Fri Feb 3 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 320 PM CST Fri Feb 3 2017 Low temperatures tonight and arrival of snow on Saturday are the main concerns during the short term. Surface high pressure passing south of the area should help to keep skies mostly clear overnight. Models showed a weak surface pressure gradient so winds should be on the light side, but not calm. Expect warm advection to partially counteract the lack of clouds and light winds, so lows should be a little warmer than they were this morning. Temperatures are still likely to fall into the single digits at most locations, with some below zero readings in parts of central and north central Wisconsin. Clouds will increase in warm advection ahead of an approaching surface low. The low and weak mid level short energy can be expected to bring accumulating snow to the area, mainly during the afternoon. There is a chance for some light snow in central and north central Wisconsin late in the morning, with snow chances increasing and spreading east throughout the day. There does not appear to be a lot of moisture associated with this system, so snow totals should be on the low side, with highest totals during the day on Saturday (nearing 2 inches) near the Michigan border. .LONG TERM...Saturday Night Through Friday Issued at 320 PM CST Fri Feb 3 2017 Main focus in the long term forecast will be the system to affect the area Monday through Wednesday and sorting out some of the timing and precipitation type concerns. There are still many uncertainties including possible phasing and overall strength of the system once it crosses northeast Wisconsin. Before that system, expect to see ongoing light snow Saturday night into early Sunday as surface low pressure passes north of Wisconsin and cold front moves through the area. Current forecast handles this event well and would expect to see anywhere from 1 to 2" of snow north of a Merrill to Kewaunee line, and less than an inch to the south. As this system pulls away and drying occurs aloft a brief period of freezing drizzle is possible. Would expect little to no ice accumulation as this would occur on top of fresh snow very early Sunday morning. The rest of Sunday will be quiet with some partial clearing, mainly in the south. High temperatures are expected to be within a few degrees of normal. Winds veer northwest on Sunday which keeps the chance of lake effect snow showers in north-central Wisconsin. As wind fetch is marginally favorable and moisture is limited, would expect at most a couple of tenths in northern Vilas County Sunday afternoon. Attention turns to the system to affect the area through the first half of the work week. As mentioned earlier, models continue to have differences with respect to phasing of northern and southern energy. GFS has been the most consistent with the phasing and thus supports the strongest surface low. The GFS solution also pulls in the most moisture resulting in QPF values around 1.00". The ECMWF doesn't phase as much, thus surface low is weaker more disjointed, and generates less QPF. The Canadian is probably somewhere in the middle. Even with these uncertainties, there are similarities that have led to forecast adjustments with precipitation type. A weak boundary generates some light precipitation just to the north of Wisconsin on Monday, thus kept a small chance of PoPs in the north Monday. The GFS, ECMWF, and Canadian all show initially weak WAA ahead of the developing surface low, however moisture is limited. Therefore, lack of ice crystal generation will lead to some freezing drizzle on the onset Monday night. Models also in fairly good agreement that the surface low will track just south of Wisconsin Tuesday morning into Tuesday afternoon. The Canadian was the quickest, however latest runs have slowed the system down similar to other guidance. As the low moves east would expect temperatures to quickly drop and any freezing/mixed pcpn Tuesday morning/afternoon would change to all snow by Tuesday night. During this time the question becomes how heavy and how long the snow will last. This will depend on the amount of phasing that occurs. For now, will maintain current forecast and keep snow as the primary precip type from 06Z to 18Z Wednesday. At this point it appears the highest snowfall totals would be across north- central Wisconsin. As the system pulls away a strong pressure gradient will likely lead to blowing snow which may become a concern later Wednesday. Expect plenty of CAA Wednesday night into Thursday with brisk northwest winds. Wind chills may become a concern for the second half of the week. May also see a chance for lake effect snow showers in north-central Wisconsin through Thursday morning. Otherwise, a cold Thursday with temperatures below normal. There are some indications of another shortwave on Friday. Did not spend much time looking at those details this far out. && .AVIATION...for 18Z TAF Issuance Issued at 1138 AM CST Fri Feb 3 2017 VFR conditions prevailed across the forecast area at midday today. There were some 2500-3500 foot ceilings from far northwest Wisconsin into Minnesota, along with a few flurries, at 1730Z but this looked to be shrinking in coverage. Based on the amount of dry air on the GRB 12Z sounding these clouds should continue to dissipate, with maybe just a few VFR ceilings in north central Wisconsin later this afternoon and a couple of flurries at most. Otherwise, middle and high clouds will move in from the west overnight and Saturday morning. Ceilings and visibilities are expected to lower during the afternoon as snow starts to move into the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......KLB AVIATION.......MG
Hazardous weather outlook, Feb 3, 2:47 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CST FRI FEB 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 247 PM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AN APPROACHING SYSTEM WILL BRING ACCUMULATING SNOW TO THE AREA SATURDAY AFTERNOON INTO SATURDAY NIGHT. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM AROUND 2 INCHES NEAR THE MICHIGAN BORDER, TO A LITTLE LESS THAN AN INCH ACROSS CENTRAL WISCONSIN. A LARGER AND STRONGER WINTER STORM IS EXPECTED TO AFFECT THE GREAT LAKES REGION MONDAY AFTERNOON THROUGH WEDNESDAY. THERE ARE STILL PLENTY OF QUESTIONS AS TO HOW THIS SYSTEM WILL AFFECT NORTHEAST WISCONSIN...RANGING FROM STORM TRACK, STRENGTH, PRECIPITATION TYPE, AND POTENTIAL SNOW AMOUNTS. ANYONE WITH TRAVEL PLANS EARLY NEXT WEEK SHOULD STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS IN THE COMING DAYS CONCERNING THIS WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-042100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 247 PM CST FRI FEB 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY STRONG NORTHWEST WINDS AND LARGE WAVES ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY. A GALE WARNING MAY BE NEEDED. MG/KLB
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.